Alert archive / Missouri / Flash Flood Warnings in 2018
Flash Flood Warning 22, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 8, 2018, 7:13 PM CDT for Howell County, Missouri. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2018, 7:13 PM CDT (00:13 UTC)
- Expired
- Jun 8, 2018, 9:08 PM CDT
- In force
- 115 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Howell County, MO
The radar
The Springfield radar (KSGF), 147 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1890 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241 WGUS53 KSGF 090013 FFWSGF MOC091-090315- /O.NEW.KSGF.FF.W.0022.180609T0013Z-180609T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Springfield MO 713 PM CDT FRI JUN 8 2018 The National Weather Service in Springfield has issued a * Flash Flood Warning for... Northeastern Howell County in south central Missouri... * Until 1015 PM CDT * At 710 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain has already fallen in the headwaters of the Eleven Point River. Flash flooding is expected to begin shortly. * Creeks, streams, and low water crossings will be especially susceptible to the dangers of flash flooding. Flash flooding will remain over mainly rural areas of northeastern Howell County...between Mountain View and Peace Valley, near the Eleven Point River. This warning includes but is not limited to the following low water crossing...Route U, 6 miles east of Willow Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3700 9176 3688 9169 3690 9183 3697 9189 $$ Terry
1 follow-up statement
749 WGUS73 KSGF 090208 RRA FFSSGF Flash Flood Statement National Weather Service Springfield MO 908 PM CDT FRI JUN 8 2018 MOC091-090218- /O.CAN.KSGF.FF.W.0022.000000T0000Z-180609T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Howell MO- 908 PM CDT FRI JUN 8 2018 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN HOWELL COUNTY IS CANCELLED... The threat for rapid rises in water levels has diminished. Flash flooding is no longer expected to pose a threat to life or property. Please continue to heed any remaining road closures. LAT...LON 3700 9176 3688 9169 3690 9183 3697 9189 $$ Terry
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 6:28 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 8, 6:28 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Springfield MO 628 PM CDT Fri Jun 8 2018 .SHORT TERM...(This evening through Saturday) Issued at 320 PM CDT Fri Jun 8 2018 An upper level ridge remains over the Plains this afternoon. An above normal air mass is also in place across the area as temperatures are currently in the upper 80s to lower 90s with heat index values in the middle to upper 90s this afternoon. Isolated thunderstorms will be possible this afternoon into this evening. A strong storm or two may be possible with winds in excess of 45mph, but widespread severe weather is not expected. An upper level disturbance will track south across northern and eastern Missouri tonight into Saturday. The better chances for storms will be north and east of the area, but some storms may clip the northern and eastern portions of the forecast area tonight into Saturday morning. Highs on Saturday will once again top out in the upper 80s to the lower 90s, with heat index values in the middle 90s to around 100. Drier air will start to work into the area in the mid levels on Saturday. An isolated storm or two will be possible but the drier air will limit coverage and most locations should remain dry after any morning convection pushes out of the area. .LONG TERM...(Saturday Night through Friday) Issued at 320 PM CDT Fri Jun 8 2018 The upper level ridge will nudge east across the region by Sunday and again allow temperatures to warm into the lower 90s. Heat index values in the upper 90s to around 100 degrees will again occur. Drier air in the mid level will remain in place across the area on Sunday. This will help to limit thunderstorm develop potential. An isolated thunderstorm or two will still be possible though given the increase in instability with the heating of the day Sunday afternoon. An upper level trough will track east into the Plains early next week. This will flatten the ridge and allow slightly cooler temperatures next week, with highs generally warming into the middle 80s each afternoon. A front will also move through the area and could generate some thunderstorms. The area will remain in a more zonal type flow pattern next week and some periodic storm chances will be possible at times next week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 611 PM CDT Fri Jun 8 2018 Widely scattered thunderstorms will slowly dissipate this evening across south-central Missouri. We have covered this threat with a VCTS group in the Branson TAF through 02Z. Brief IFR conditions and gusty winds can be expected around storms. Otherwise, VFR conditions are expected through Saturday. Surface winds will remain out of the south to southwest (outside of thunderstorms). Gusts around 20 knots are expected from later Saturday morning into Saturday afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Schaumann
Hazardous weather outlook, Jun 8, 3:36 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook...Corrected National Weather Service Springfield MO 336 PM CDT Fri Jun 8 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 336 PM CDT Fri Jun 8 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Isolated thunderstorms will develop across portions of the Missouri Ozarks late this afternoon into this evening. Wind gusts to 60 mph and dime size hail will be possible in a few of the strongest storms. Localized brief heavy rainfall and occasional cloud ground lightning strikes will occur with any storm this afternoon and evening. Heat index values in the middle to upper 90s will continue late this afternoon into early this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Above normal temperatures are expected to continue through the weekend into next week. Afternoon heat index values in the middle 90s to around 100 degrees will occur on a daily afternoon basis into next week. Scattered thunderstorms will impact the outlook area at times on a daily basis. A limited risk for a strong to severe storm will be possible but widespread organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:07 PM CDT | Flash Flood Warning | SGF | Shannon | 2 hr |
| Jun 9, 5:53 AM CDT | Special Weather Statement | SGF | Dent | 52 min |
| Jun 9, 6:04 AM CDT | Severe Thunderstorm Warning | SGF | Dent | 41 min |
| Jun 9, 7:04 AM CDT | Special Weather Statement | SGF | Shannon | 56 min |
| Jun 9, 8:00 AM CDT | Special Weather Statement | SGF | Shannon | 60 min |
| Jun 9, 8:43 AM CDT | Areal Flood Advisory | SGF | Shannon | 6 hr |
| Jun 9, 9:19 AM CDT | Areal Flood Advisory | SGF | Dent | 6 hr |
| Jun 9, 9:40 AM CDT | Special Weather Statement | SGF | Vernon | 65 min |
| Jun 9, 12:44 PM CDT | River Flood Warning | SGF | Shannon | 15 hr |
| Jun 9, 2:21 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 28 min |
Nearby
Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.